x
Breaking News
More () »

CDC looking into 'few reports' of heart inflammation in teens, young adults following COVID vaccine

Symptoms typically occur within four days after vaccination, mostly following the second dose. Luckily, most cases have been mild.

The Centers for Disease and Control Center say a small number of teenagers and young adults have reported heart inflammation after getting the COVID-19 vaccine. Now, a committee is investigating to see if the two are linked.

The CDC’s Advisory Committee on Immunization Practices discussed the cases of myocarditis following mRNA vaccines last week.

Reports show the cases seem to occur predominantly in adolescents and young adults. It impacts males more than females. 

RELATED: No, COVID-19 vaccines do not cause infertility

RELATED: No, there is no evidence the COVID-19 vaccine causes loss of taste or smell

Symptoms typically occur within four days after vaccination, mostly following the second dose.

Most cases have been mild.

“Patients having chest pain, shortness of breath, or any fever out of proportion from what you normally see for a vaccine, we do recommend you see your physician,” said Doctor Elizabeth W. Wang-Giuffre, a pediatric cardiologist with UT Physicians.

Pediatric cardiologists say it is too soon to say if the vaccine is causing this issue. In fact, the condition is a known side effect of COVID-19.

“I think the risk of COVID far, far, far outweighs the risk that we have seen with vaccination, even if this is shown to be related to the vaccine. And it has not been shown yet,” said Dr. Kristen Sexson Tejtel, a pediatric cardiologist with Texas Children’s Hospital.